Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 23, NWS Albuquerque, NM

May 4, 2014Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at May 4, 2014, 6:42 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 4, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2014, 6:42 AM MDT (12:42 UTC)
In effect from
May 4, 2014, 12:00 PM MDT
Expired
May 4, 2014, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4570 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WWUS85 KABQ 041242
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
642 AM MDT SUN MAY 4 2014

...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 8 PM MDT TODAY
FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...MANZANO AND
GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS DUE TO STRONG 
WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH LATE MORNING THROUGH EARLY EVENING MONDAY 
FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...MANZANO AND
GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS DUE TO STRONG 
WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH LATE MORNING THROUGH EARLY EVENING TUESDAY 
FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...MANZANO AND
GALLINAS MOUNTAINS...THE EAST CENTRAL PLAINS AND MIDDLE RIO GRANDE
VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

.SUNNY SKIES...ABOVE NORMAL TEMPERATURES...HIGH HAINES...AND VERY
LOW HUMIDITIES ARE EXPECTED TODAY...MONDAY AND TUESDAY. A
STRENGTHENING SURFACE PRESSURE GRADIENT WILL INCREASE WEST TO
SOUTHWEST WINDS OVER THE EASTERN PLAINS. ALL THESE CONDITIONS WILL
COMBINE TO INCREASE THE LIKELIHOOD FOR CRITICAL FIRE WEATHER
CONDITIONS...FAVORING AREAS NEAR AND SOME DISTANCE EITHER SIDE OF 
THE INTERSTATE 40 CORRIDOR. AT LEAST SEVERAL HOURS OF SINGLE
DIGIT HUMIDITY READINGS ARE EXPECTED BETWEEN MIDDAY AND MID
EVENING ALL THREE DAYS.

NMZ103-104-107-108-042130-
/O.UPG.KABQ.FW.A.0029.140504T1800Z-140505T0200Z/
/O.NEW.KABQ.FW.W.0023.140504T1800Z-140505T0200Z/
/O.NEW.KABQ.FW.A.0031.140506T1600Z-140507T0300Z/
/O.CON.KABQ.FW.A.0030.140505T1600Z-140506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
642 AM MDT SUN MAY 4 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE MONDAY MORNING
THROUGH MONDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH
TUESDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN
EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING.

* AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL
  PLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS FROM THIS
  AFTERNOON THROUGH EARLY EVENING AND AGAIN FROM LATE MONDAY
  MORNING INTO MONDAY EVENING. TUESDAY WILL HAVE THE SAME TIMING
  AND INCLUDE THE SAME AREAS AS MONDAY.

* 20 FOOT WINDS...ON SUNDAY...WEST TO SOUTHWEST 15 TO 25 MPH WITH
  A FEW GUSTS NEAR 35 MPH. ON MONDAY AND TUESDAY...WEST TO
  SOUTHWEST WINDS WITH SPEEDS OF 20 TO 35 MPH WITH GUSTS TO AROUND
  45 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 4 AND 10
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ106-042130-
/O.NEW.KABQ.FW.A.0031.140506T1600Z-140507T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
642 AM MDT SUN MAY 4 2014

...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY MORNING THROUGH
EARLY TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY MORNING
THROUGH EARLY TUESDAY EVENING.

* AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY FROM LATE TUESDAY
  MORNING INTO EARLY TUESDAY EVENING.

* 20 FOOT WINDS...WEST TO SOUTHWEST 15 TO 25 MPH WITH A FEW GUSTS
  NEAR 35 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 5 AND 9
  PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.ANY FIRES THAT DEVELOP WILL
  LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

43
3 follow-up statements
882 
WWUS85 KABQ 042122
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT SUN MAY 4 2014

...RED FLAG WARNING IN EFFECT FROM THROUGH THROUGH 8 PM MDT THIS
EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...MANZANO
AND GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS DUE TO STRONG
WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM LATE MONDAY MORNING THROUGH
EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...
MANZANO AND GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS DUE TO
STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM LATE TUESDAY MORNING THROUGH
EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...
MANZANO AND GALLINAS MOUNTAINS...THE EAST CENTRAL PLAINS AND
MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

.SUNNY SKIES...ABOVE TO WELL ABOVE NORMAL TEMPERATURES...HIGH
HAINES...VERY LOW HUMIDITIES AND STRONG AND GUSTY WINDS ARE ALL
EXPECTED THROUGH EARLY EVENING...THEN AGAIN LATE MORNING THROUGH
EVENING ON MONDAY AND TUESDAY. LONG PERIODS OF SINGLE DIGIT
RELATIVE HUMIDITIES IN THE WARNED AREAS THROUGH TUESDAY. A
STRENGTHENING SURFACE PRESSURE GRADIENT AND VERY HIGH MIXING
HEIGHTS WILL ALSO BE NOTED. ALL OF THESE CONDITIONS WILL COMBINE
TO CREATE EXTENSIVE CRITICAL FIRE WEATHER CONDITIONS OVER CENTRAL
AND EASTERN AREAS THROUGH TUESDAY.

NMZ103-104-107-108-050200-
/O.UPG.KABQ.FW.A.0030.140505T1600Z-140506T0200Z/
/O.NEW.KABQ.FW.W.0024.140505T1600Z-140506T0200Z/
/O.UPG.KABQ.FW.A.0031.140506T1600Z-140507T0300Z/
/O.NEW.KABQ.FW.W.0025.140506T1600Z-140507T0300Z/
/O.CON.KABQ.FW.W.0023.000000T0000Z-140505T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
322 PM MDT SUN MAY 4 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. A RED
FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 9 PM MDT TUESDAY.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST
  CENTRALPLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS THROUGH
  THIS EVENING AND AGAIN FROM LATE MORNING INTO MONDAY EVENING
  BOTH MONDAY AND TUESDAY. 

* 20 FOOT WINDS...THROUGH THIS EVENING WEST TO SOUTHWEST 20 TO 30
  MPH WITH A FEW GUSTS NEAR 45 MPH. ON MONDAY AND TUESDAY...WEST
  TO SOUTHWEST WINDS WITH SPEEDS OF 20 TO 35 MPH WITH GUSTS TO
  AROUND 45 AND 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 4 AND 10
  PERCENT WITH LONG DURATIONS OF SINGLE DIGIT VALUES. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-050200-
/O.UPG.KABQ.FW.A.0031.140506T1600Z-140507T0300Z/
/O.NEW.KABQ.FW.W.0025.140506T1600Z-140507T0300Z/
/O.NEW.KABQ.FW.W.0024.140505T1600Z-140506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
322 PM MDT SUN MAY 4 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. A RED
FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 9 PM MDT TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY FROM LATE MORNING
  INTO THE EVENING BOTH MONDAY AND TUESDAY. 

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO MPH WITH A FEW GUSTS
  AROUND 40 MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 5 AND 9 
  PERCENT...WITH LONG DURATIONS OF SINGLE DIGIT VALUES. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.ANY FIRES THAT DEVELOP 
  WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

40
223 
WWUS85 KABQ 042200 CCA
RFWABQ

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 PM MDT SUN MAY 4 2014

...RED FLAG WARNING IN EFFECT FROM THROUGH THROUGH 8 PM MDT THIS
EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...MANZANO
AND GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS DUE TO STRONG
WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM LATE MONDAY MORNING THROUGH
EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...
MANZANO AND GALLINAS MOUNTAINS...THE EAST CENTRAL PLAINS AND
MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM LATE TUESDAY MORNING THROUGH
EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...
MANZANO AND GALLINAS MOUNTAINS...THE EAST CENTRAL PLAINS AND
MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

.SUNNY SKIES...ABOVE TO WELL ABOVE NORMAL TEMPERATURES...HIGH
HAINES...VERY LOW HUMIDITIES AND STRONG AND GUSTY WINDS ARE ALL
EXPECTED THROUGH EARLY EVENING...THEN AGAIN LATE MORNING THROUGH
EVENING ON MONDAY AND TUESDAY. LONG PERIODS OF SINGLE DIGIT
RELATIVE HUMIDITIES IN THE WARNED AREAS THROUGH TUESDAY. A
STRENGTHENING SURFACE PRESSURE GRADIENT AND VERY HIGH MIXING
HEIGHTS WILL ALSO BE NOTED. ALL OF THESE CONDITIONS WILL COMBINE
TO CREATE EXTENSIVE CRITICAL FIRE WEATHER CONDITIONS OVER CENTRAL
AND EASTERN AREAS THROUGH TUESDAY.

NMZ103-104-107-108-050245-
/O.UPG.KABQ.FW.A.0030.140505T1600Z-140506T0200Z/
/O.NEW.KABQ.FW.W.0024.140505T1600Z-140506T0200Z/
/O.UPG.KABQ.FW.A.0031.140506T1600Z-140507T0300Z/
/O.NEW.KABQ.FW.W.0025.140506T1600Z-140507T0300Z/
/O.CON.KABQ.FW.W.0023.000000T0000Z-140505T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
358 PM MDT SUN MAY 4 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. A RED
FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 9 PM MDT TUESDAY.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST
  CENTRALPLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS THROUGH
  THIS EVENING AND AGAIN FROM LATE MORNING INTO MONDAY EVENING
  BOTH MONDAY AND TUESDAY. 

* 20 FOOT WINDS...THROUGH THIS EVENING WEST TO SOUTHWEST 20 TO 30
  MPH WITH A FEW GUSTS NEAR 45 MPH. ON MONDAY AND TUESDAY...WEST
  TO SOUTHWEST WINDS WITH SPEEDS OF 20 TO 35 MPH WITH GUSTS TO
  AROUND 45 AND 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 4 AND 10
  PERCENT WITH LONG DURATIONS OF SINGLE DIGIT VALUES. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-050245-
/O.UPG.KABQ.FW.A.0031.140506T1600Z-140507T0300Z/
/O.NEW.KABQ.FW.W.0025.140506T1600Z-140507T0300Z/
/O.NEW.KABQ.FW.W.0024.140505T1600Z-140506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
358 PM MDT SUN MAY 4 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. A RED
FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 9 PM MDT TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY FROM LATE MORNING
  INTO THE EVENING BOTH MONDAY AND TUESDAY. 

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO MPH WITH A FEW GUSTS
  AROUND 40 MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 5 AND 9 
  PERCENT...WITH LONG DURATIONS OF SINGLE DIGIT VALUES. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.ANY FIRES THAT DEVELOP 
  WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

40
231 
WWUS85 KABQ 050204
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
804 PM MDT SUN MAY 4 2014

...RED FLAG WARNING IN EFFECT FROM LATE MONDAY MORNING THROUGH
EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...
MANZANO AND GALLINAS MOUNTAINS...THE EAST CENTRAL PLAINS AND
MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM LATE TUESDAY MORNING THROUGH
EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...
MANZANO AND GALLINAS MOUNTAINS...THE EAST CENTRAL PLAINS AND
MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

.SUNNY SKIES...ABOVE TO WELL ABOVE NORMAL TEMPERATURES...HIGH
HAINES...VERY LOW HUMIDITIES AND STRONG AND GUSTY WINDS ARE ALL
EXPECTED LATE MORNING THROUGH EVENING ON MONDAY AND TUESDAY. LONG
PERIODS OF SINGLE DIGIT RELATIVE HUMIDITIES IN THE WARNED AREAS
THROUGH TUESDAY. A STRENGTHENING SURFACE PRESSURE GRADIENT AND
VERY HIGH MIXING HEIGHTS WILL ALSO BE NOTED. ALL OF THESE
CONDITIONS WILL COMBINE TO CREATE EXTENSIVE CRITICAL FIRE WEATHER
CONDITIONS OVER CENTRAL AND EASTERN AREAS THROUGH TUESDAY.

NMZ103-104-107-108-051400-
/O.EXP.KABQ.FW.W.0023.000000T0000Z-140505T0200Z/
/O.CON.KABQ.FW.W.0024.140505T1600Z-140506T0200Z/
/O.CON.KABQ.FW.W.0025.140506T1600Z-140507T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
804 PM MDT SUN MAY 4 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
MONDAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
TUESDAY...
...RED FLAG WARNING HAS EXPIRED...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
MONDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM
MDT TUESDAY. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST
  CENTRALPLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS LATE
  MORNING INTO MONDAY EVENING AND TUESDAY.

* 20 FOOT WINDS...ON MONDAY AND TUESDAY...WEST TO SOUTHWEST WINDS
  WITH SPEEDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 45 AND 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 4 AND 10 
  PERCENT WITH LONG DURATIONS OF SINGLE DIGIT VALUES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-051400-
/O.CON.KABQ.FW.W.0024.140505T1600Z-140506T0200Z/
/O.CON.KABQ.FW.W.0025.140506T1600Z-140507T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
804 PM MDT SUN MAY 4 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
MONDAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
MONDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM
MDT TUESDAY. 

* AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY FROM LATE 
  MORNING INTO THE EVENING BOTH MONDAY AND TUESDAY. 

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO MPH WITH A FEW GUSTS 
  AROUND 40 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 5 AND 9 
  PERCENT...WITH LONG DURATIONS OF SINGLE DIGIT VALUES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.ANY FIRES THAT DEVELOP 
  WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT 
  RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 4, 5:56 AM MDT, 46 minutes earlier.

Area forecast discussion, May 4, 5:56 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 AM MDT SUN MAY 4 2014

.AVIATION...
12Z TAF CYCLE
VFR CONDITIONS WILL CONTINUE THROUGH AND BEYOND 12Z MON. W TO SW
FLOW ALOFT AND AT THE SFC TO BE THE RULE THROUGH THE PERIOD. SOME
GUSTS TO NEAR 30KTS LIKELY AT KGUP...KLVS AND KTCC THIS AFTN.

43

&&

.PREV DISCUSSION...345 AM MDT SUN MAY 4 2014...
...CRITICAL FIRE WEATHER CONDITIONS TO EXPAND EARLY THIS WEEK
   ESPECIALLY ON THE EASTERN PLAINS...

.SYNOPSIS...
TODAY WILL BE THE WARMEST DAY OF THE YEAR. RECORD OR NEAR RECORD
WARMTH EXPECTED FOR EAST CENTRAL AND NORTHEAST NEW MEXICO.
AFTERNOON AND EARLY EVENING WINDS WILL BE MORE NOTICEABLE AS
COMPARED TO SATURDAY...BUT TYPICAL OF EARLY MAY AND GENERALLY IN
THE 10 TO 20 MPH RANGE. HIGH RESSURE ALOFT DOMINATING THE WEATHER
THIS WEEKEND WILL SLOWLY BREAK DOWN BEGINNING MONDAY...AND
ESPECIALLY TUESDAY INTO WEDNESDAY. THIS WILL RESULT IN INCREASING
WINDINESS EACH AFTERNOON WITH WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS DEVELOPING. DAYTIME TEMPERATURES WILL TREND DOWNWARD BY
MID-WEEK WITH BELOW SEASONAL NORMALS EXPECTED BY THURSDAY. A FEW
SHOWERS WILL RETURN TO THE FORECAST FOR THE FAR NORTH AND WEST
WEDNESDAY AND THURSDAY. PREDOMINATELY DRY AND SEASONABLE WEATHER
CONDITIONS ARE EXPECTED TO END THE WEEK.

&&

.DISCUSSION...
OUR SPRINGTIME MINI-HEAT WAVE PEAKS TODAY AS MAX TEMPS TOP THOSE
OBSERVED YESTERDAY BY AT LEAST A COUPLE OF DEGREES WEST...AND SOME
3-7 DEGREES EAST. IT WILL BE THE WARMEST DAY OF THE YEAR. INCLUDED
A MENTION OF RECORD OR NEAR- RECORD TEMPS FOR MUCH OF NE AND EC NM
WHERE DOWNSLOPE SFC WINDS WILL BE MORE NOTICEABLE AND WILL CONTRIBUTE
TO THE GREATEST UPWARD 24-HOUR TRENDS AND...UNFORTUNATELY...EXPANDING
CRITICAL FIRE WX CONDITIONS. SEE BELOW. ASIDE FROM PATCHY
CIRROFORM CLOUDS INTO THE FOUR CORNERS/NW THIRD AND PERHAPS A FEW
VERY HIGH BASED CU DURING PEAK HEATING...SUNNY SKIES EXPECTED WITH
LAYER RH AOB 20 PERCENT AND WIDESPREAD SINGLE DIGIT MIN RH/S.

GRADUAL BREAK DOWN OF THE UPPER RIDGE TO COMMENCE LATE TONIGHT INTO
MONDAY AS A BROAD LOW PRESSURE SYSTEM OFF THE PACNW COAST SHIFTS
INLAND AND ELONGATES N-S. THICKER CIRROFORM CLOUDS WILL OVERSPREAD
WESTERN AND NORTHERN ZONES DURING THIS PERIOD...AND COUPLED WITH LEE
SIDE TROUGHING WILL EFFECTIVELY NARROW DIURNAL TEMP SWINGS THAT
WILL BE VERY IMPRESSIVE TODAY. MIN TEMPS TONIGHT MAY END UP A
LITTLE WARMER THAN CURRENTLY FCST DEPENDING UPON HOW THE HIGH CLOUDS
PLAY OUT. MAX TEMPS MON SLIGHTLY COOLER WEST AND SLIGHTLY WARMER
SE...BUT STILL WELL ABOVE AVERAGE AREAWIDE.

INCREASED WINDINESS IN THE PRESENCE OF A SIGNIFICANT/DEEPENING DRY
SLOT AHEAD OF THE INCOMING TROUGH WILL RESULT IN A RAPID EXPANSION
OF CRITICAL FIRE WX CONDITIONS TUE/WED. WED LOOKS TO BE THE WINDIEST
DAY OF THE WEEK...BUT TUE WILL BE A CLOSE SECOND.  THIS PATTERN WILL
ALSO FORCE A SHARPENING SURFACE DRYLINE TUE PM BUT UNFORTUNATELY
THAT WILL TAKE PLACE WELL...WELL TO OUR SOUTHEAST. OTHERWISE...MODELS
SIMILAR KEEPING CORE OF THE TROUGH/UPPER LOW OVER THE SOUTHERN
GREAT BASIN THRU TUE NIGHT. MODELS IN GENERAL AGREEMENT BRINGING
THE INITIAL PIECE OF THE TROUGH THROUGH WED AFTERNOON/EVENING.
THEREAFTER...THE ECMWF REMAINS MOST AGGRESSIVE WITH A SECONDARY
SHORT-WAVE DROPPING IN FROM THE NW LATER THU INTO FRI WHILE THE
GFS ADVERTISES A FAR FLATTER FLOW REGIME. IN EITHER SCENARIO...HARD
TO GET TOO EXCITED GIVEN PALTRY MOISTURE PROFILES. NO CHANGES TO
PREVIOUS EXTENDED GRIDS SHOWING LOW CHC POPS ACROSS THE WEST AND
NORTH WED-THU AND MAINLY NE ON FRI. KJ

&&

.FIRE WEATHER...
FAIRLY LENGTHY PERIOD OF CRITICAL FIRE WEATHER CONDITIONS STILL LOOK
PRETTY LIKELY THE NEXT 3 TO PERHAPS 4 DAYS FOR EASTERN NEW MEXICO
AND MAINLY TUE FOR PORTIONS OF CENTRAL AND W CENTRAL NM.

TODAY AND MON STILL APPEAR QUITE SIMILAR. TEMPERATURES WILL BE 5 TO
15 DEGREES ABOVE NORMAL EACH DAY...THOUGH JUST A BIT COOLER WEST ON
MON COMPARED TO SUN. SUN MAY EVEN SEE SOME NEARLY 20 DEGREES ABOVE
NORMAL AFTN HIGHS ACROSS THE FAR NE. VERY DRY CONDITIONS WILL
CONTINUE WITH 5 TO 10 HOURS...OR LOCALLY MORE...OF SINGLE DIGIT
HUMIDITIES DURING THE AFTERNOON...FOLLOWED BY POOR RECOVERIES EACH
NIGHT. HAINES INDICES OF 6 WILL ALSO BE THE RULE AREA WIDE. TODAY/S
FIRE WX WATCH TO BE UPGRADED TO A RED FLAG WARNING...MON WATCH KEPT
A WATCH FOR NOW FOR SAME AREA AND DURATION AS PREVIOUS AND EVEN
ISSUED A WATCH FOR 103...104...106...107 AND 108. WHILE ALL OF FIRE
WX ZONES 103...104...107 AND 108 ARE OFFICIALLY INCLUDED IN TODAY/S
WATCH...THE MOST CRITICAL AREAS BOTH TODAY AND MON ARE BASICALLY
ALONG AND UP TO ROUGHLY 75 TO JUST UNDER 100 MILES EITHER SIDE OF
INTERSTATE 40 FROM NEAR TIJERAS EAST TO THE TX LINE. 700 AND EVEN
500 MB WINDS ARE NOT REALLY IMPRESSIVE EITHER DAY...GENERALLY AOB
30KTS...BUT 500 MB WINDS DO INCREASE SOME ON MONDAY. MIXING HEIGHTS
WILL BE NOT FAR FROM 500 MB EACH DAY SO THE MON WIND SPEED INCREASE
SHOULD PARTLY TO LARGELY MAKE IT TO THE SFC.

TUE AND WED CRITICAL CONDITIONS...TUE SLIGHTLY PREFERRED...TO BE
LARGER IN COVERAGE AND DURATION...AT LEAST FOR AREAS NEAR AND
EAST OF THE CENTRAL MOUNTAIN CHAIN. AS THE NEXT UPPER LEVEL TROUGH
SLOWLY CROSSES THE GREAT BASIN...SW FLOW STRENGTHENING OVER NM.
ADDITIONALLY...THE SURFACE LOW JUST NE OF NM WILL CONTINUE TO
DEEPEN. BREEZY TO WINDY CONDITIONS ARE EXPECTED AREAWIDE...WITH THE
STRONGEST WINDS OVER THE EASTERN PLAINS. CRITICAL CONDITIONS WILL
ALSO BE LIKELY ACROSS A GOOD PORTION OF THE RIO GRANDE VALLEY AND
ALSO PERHAPS FOR A SMALLER PORTION OF W CENTRAL OR NW NM. HOWEVER...
TEMPERATURES WILL DROP MORE SIGNIFICANTLY ON WED...THUS CRITICAL
CONDITIONS SHOULD BE LIMITED FOR AREAS ALONG AND WEST OF THE RIO
GRANDE VALLEY FOR WED AFTN. OTHERWISE...HIGH HAINES AND LOW
HUMIDITIES WILL CONTINUE. BREEZY TO WINDY CONDITIONS MAY PERSIST
ACROSS THE EASTERN PLAINS ON THURSDAY. TEMPERATURES WILL BE BELOW
NORMAL...THOUGH HUMIDITIES WILL REMAIN BELOW 15 PERCENT.

FARTHER OUT MODELS CONTINUE TO BE A BIT AT ODDS...BUT A LITTLE
CLOSER TO EACH OTHER THAN PRIOR TO SAT. AFTER THE MAIN TROUGH
CROSSES NM ON THURSDAY...PERHAPS DROPPING A LITTLE PRECIP ACROSS THE
NORTH...ANOTHER PIECE OF ENERGY LOOKS TO DROP IN ON THE BACK SIDE OF
THE SYSTEM. THIS ENERGY IN THE FORM OF A TROUGH MAY CROSS NM LATE IN
THE WEEK...THOUGH CONFIDENCE IS STILL A LITTLE LOWER THAN OPTIMAL ON
TIMING AND IMPACTS.  43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-106>108.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:42 AM MDTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more9 hr
May 4, 3:22 PM MDTRed Flag WarningABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more29 hr
May 4, 3:22 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more54 hr

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.